Taf/Mek and eye issues

Posted By
CPM0720
1/13/2018 2:11am
View other posts by
Activity
Replies: 4

First of all I want to thank those who posted on my last post. My husband has Stage IV melanoma and was on Opdivo/Yervoy. He showed progression and spreading after 12 weeks so he was moved to the Taf/Mek combo. 

We were not sure about everything at first but after reading the CT scan and more discussions with his doctor, we felt this was the correct next step.

with that said, my husband has been on Tafinlar for  about 3 weeks and Mekinist for 2 1/2 (the delay was due to Christmas and the dr wanting him to not have too many side effects for the holiday.) 

He woke up today with what he calls “hazy” vision. His eyes are also red. We called the dr and she wants to hold the meds for a few days until he can see an eye doctor and she is being overly cautious (her words) and scheduling a Brain MRI. (He has not had brain Mets so far.)

i have read a little online and it seems that it is more than likely something that can be treated with possibly steroid drops and maybe lower doses of the meds but wanted to see if anyone had personal experience. It clearly scared and worried us as this combo seems to be really working and we would be super disappointed if he had to go off it completely.. any reply is appreciated 

Hi CPM0720, here is a link to possible side effects of targeted therapies. If you scroll down about 3/4 of page you will find section on Ophthamologic Complications!!! A couple of years ago Dr. Weber and Agarwala did a video presentation that Celeste did a written report on her blog about on the IRAE's of Immunotherapy and targeted therapies. Hope things work out quickly!!! Ed dr. Agarwala and Dr. Weber Immunotherapy IRAE's

Not sure what happened with the link, will try again. https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4346212/

Bubbles - (1/13/2018 - 6:01pm)

Good advice from Ed, as ever.  Here is a link to a prior related discussion...with a link to the post Ed mentioned:  https://www.melanoma.org/find-support/patient-community/mpip-melanoma-patients-information-page/ocular-side-effects  

Hope this helps.  I wish you and your husband well.  Celeste

marta010 - (1/16/2018 - 8:22am)

Hi - my husband developed Uveitis while on Zelboraf and Dabrafenib and was treated with steroid eye drops - Durezol, I think.  He hasn't had any long lasting effects from the uveitis but is still on a lower strength steroid eyye drop as maintenance.

Ann